Skip to main content

Soft Tissue Filler News

The FDA recently released a notice warning patients using soft tissue fillers- especially in the face. It turns out, if this is done incorrectly, you might experience some significant side effects.

Soft Tissue Filler Side-Effects

Sometimes, when soft tissue fillers are used in the face, it might result in blocking certain blood vessels. As you can imagine, this can have some very serious side effects. In some rare cases this means the soft tissue filler might damage the skin (or underlying tissues), lead to loss of eyesight, blindness, or even a stroke- which could possibly lead to death.

Are Soft Tissue Fillers Safe?

The FDA is not prohibiting the use of soft tissue fillers, at this point, but have some recommendations for patients who might want to use a soft tissue filler:
  • Ask your doctor (or healthcare provider) about where they are going to inject the soft tissue fillers and the possible risks of doing so. Of course, this is good advice for any medical procedure.
  • Although the FDA has approved some soft tissue fillers for the face, not all are appropriate for this use. Make sure your doctor is using the appropriate one.
  • Ask your doctor about their experience in using soft tissue fillers in the face. How many times have they done this before? Have they ever seen any bad reactions?
  • You can always ask your doctor to give you the patient labeling for the specific soft tissue filler that will be used. Read this and discuss it with your healthcare provider.
  • After having a soft-tissue filler, get to a doctor quickly if you:
    • Have any unusual pain
    • Have a change in your vision
    • Your skin appears white, near where you were injected
    • Have any signs of a stroke (difficulty speaking; numbness or weakness in your face, arms or legs; difficulty walking; your face is drooping, a severe headache; dizziness or confusion) after receiving a soft tissue filler.
Have you, or someone you love, had an problems resulting from a soft tissue filler? If so, you might want to talk with an attorney.

Popular posts from this blog

News About Phenobarbital Tablets by C.O.Truxton

Do you own a bottle of Phenobarbital Tablets by C.O. Truxton, Inc.?   Maybe you, or someone you know, has been prescribed phenobarbital tablets for sleep, or to control convulsions or seizures.

C.O. Truxton, Inc., has recalled Phenobarbital Tablets, 15mg, because someone who bought a bottle of this medication discovered the label had been placed in error on a bottle of this medication with a different dosage strength. The bottle labeled 15mg tablets was actually 30mg tablets. This mistake on the label could potentially cause someone to accidentally take an overdose of phenobarbital.

If you take an overdose of phenobarbital, it can cause:

your heart to beat too fast your breathing to be too rapid  you to become pale, weak, and sweat heavily  you to become unconscious  your kidneys to fail, leading to reduced urine, swelling of legs and feet, possibly confusion, shortness of breath you to fall into a coma you to need life-saving emergency treatment 

Even though only one mislabeled bottle…

News About Codeine and Tramadol Restrictions for Children

Earlier this year, the Food and Drug Administration warned parents against giving their young ones prescription drugs with codeine and tramadol. The agency said that the drugs could lead to severe breathing problems among the children and even death.

Codeine is indicated as a suitable drug for pain and cough while Tramadol heals pain. Codeine is also used as a cough syrup for toddlers and cold remedies. Manufactured by Par Pharmaceuticals, codeine is a generic medicine which is associated with various brands. It is usually marketed as a single ingredient drug or in combination preparations with paracetamol, aspirin, and ibuprofen.  The various combinations also pose a greater risk to children aged 12 years and below and among adolescents aged 18 years and below.  The drug is also marketed in products containing muscle relaxers. Healthcare providers are discouraged from prescribing the drug to adolescents aged between 12  and 18 years who are obese or show any other conditions that may…

Infant/Child Reduced Energy Defibrillation Electrodes News

The US Food and Drug Administration recently announced a voluntary field action on the Infant/Child Reduced Energy Defibrillation Electrodes, citing possible defects in the product. The voluntary field action for the product was carried out by Physio-Control, one of the leading defibrillator manufacturers in the country, although the product in question was manufactured by Cardinal Health. The FDA has since classified the voluntary field action as a Class 1 recall based on the artwork depiction of incorrect placement of defibrillation electrodes.

The FDA went further to state that these defibrillation electrodes, manufactured by Cardinal Health, don’t have any functional or performance defects. The only problem with these defibrillation electrodes is in their packaging, where the manufacturer displays the incorrect electrode placement on the infant’s body. These defibrillation electrodes are part of the components of Cardinal Health’s Lifepak automated external defibrillators.

The pur…